Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Urine analysis done. Levels above the normal range. What does it suggest?

Hi, i m 59 yrs old. Results of my urinalysis as follows: Macroscopic- Color yellow; Appearance SL Turbid; PH:7.0, Gravity- 1.015; Protein - 3+; Glucose, Ketones , Leucocytes , Nitrite and Urobilinogen are all negative. Microscopic result as follows: RBC/hpf - 5-7, WBC/hpf - 0-2, Epithelial Cells - Occasional. It seems that most are on above normal level range. Can you give an advice. Thank you.
Asked On : Tue, 26 Feb 2013
Answers:  4 Views:  250
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
thank you for query
Proteinuria means the presence of an excess of serum proteins in the urine. The excess protein in the urine often causes the urine to become foamy, although foamy urine may also be caused by bilirubin in the urine (bilirubinuria), retrograde ejaculation pneumaturia (air bubbles in the urine) due to a fistula or drugs such as pyridium.
Up to 150 mg a day of protein may be excreted by a normal person, primarily the Tamm-Horsfall protein.
There are three main mechanisms to cause proteinuria:
•     Due to disease in glomerulus
•     Because of increased quantity of proteins in serum (overflow proteinuria)
•     Due to low reabsorption at proximal tubule (Fanconi syndrome)
Proteinuria can also be caused by certain biological agents, such as bevacizumab (Avastin) used in cancer treatment, or by excessive fluid intake (drinking in excess of 4 litres of water per day

Answered: Tue, 26 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Internal Medicine Specialist Dr. Prasad Akole's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Except 3+proteins, all other values are acceptable.
Such 3+protein loss is possible in various conditions, commonest being fever.
Other causes should be looked at as per teh presenting symptoms.
If you have swelling over legs, abdominal distension, anaemia etc, must rule out kidney disorders.
RBCs (red cells) appear in the urine under such circumstances. It is not great here.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.
Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Answered: Mon, 11 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Hello there

Welcome to HCM

Most of aspects of your report are normal.

Occasional RBC/WBC are normal findings.
but the proteinuria of 3+ is alarming,

visit a good doctor for proper evaluation

Take care
Answered: Tue, 26 Feb 2013
I find this answer helpful
General & Family Physician Dr. Das Arindam's  Response
Sep 2012
Hello, Welcome to HCM, I am Dr. Das

Look, your urine examination indicates that pus cells and epithelial cells are within normal limit.

Protein and RBC are high so that indicates the possibility of nephrotic syndrome.Do a 24 hour protin estimation.

Answered: Thu, 28 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor